MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE
Catalog Number 71369007
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon broke the tip of the instrument in the femur and was unable to remove it.
 
Additional Manufacturer Narrative
The associated conical tap was not returned for evaluation.A clinical evaluation noted that all documents provided as of this date have been reviewed and considered and unless noted do not identify a root cause or contribute to the clinical investigation.Therefore based on insufficient relevant information, no further clinical assessment is warranted.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
CONICAL TAP 7MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7329835
Report Number1020279-2018-00299
Device Sequence Number119457
Product Code HRS
UDI-Device Identifier03596010437631
UDI-Public03596010437631
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71369007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date03/11/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;